Tennessee, 2008Damaging Winds in Tennessee, June 1, 2008
June 1, 2008 · NWS MRX · 7 events in 6 counties and zones
With instability in place, isolated severe thunderstorms developed throughout the day. The storm reports received were primarily for damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $77,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With instability in place, isolated severe thunderstorms developed throughout the day. The storm reports received were primarily for damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 1, 1:40 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 1, 1:40 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 AM EDT SUN JUN 1 2008
.SHORT TERM (TODAY AND TONIGHT)...AMPLE UNCERTAINTY CONTINUES TO
KEEP ONLY HIGH CHANCE POPS GOING FOR TODAY. MODELS ARE A LITTLE
CLOSER TODAY THAN YESTERDAY AND WITH MCS CURRENTLY OVER CENTRAL
KENTUCKY AND MIDDLE TENNESSEE HAVE A LITTLE MORE CONFIDENCE.
CURRENT PROGRESS OF THESE STORMS HAVE THEM ENTERING THE FORECAST
AREA AROUND SUNRISE...THE BIG QUESTION IS WILL THEY HOLD TOGETHER
THE REMAINDER OF THE NIGHT.
GUIDANCE TEMPERATURES AGAIN LOOKED REASONABLE SO NO BIG CHANGES
THERE.
.LONG TERM (MONDAY THROUGH SATURDAY)...SHOULD SEE SURFACE BOUNDARY
PUSHED SOUTH OF THE AREA BY MONDAY...SO WILL CONTINUE WITH A DRY
FORECAST FOR MONDAY AND MONDAY NIGHT. STILL SOME QUESTIONS ON
TIMING OF THE RETURN OF THE BOUNDARY THROUGH THE AREA. FOR NOW WILL
KEEP BEST CHANCE TUESDAY WITH 20 TO 30 POPS. DURING THE REMAINDER
OF THE EXTENDED...WILL SEE A SERIES OF WEAK WAVES AND BOUNDARIES
MOVE THROUGH...THOUGH TIMING AND POSITIONS REMAIN UNCLEAR.
THEREFORE...MADE ONLY A FEW MINOR CHANGES TO THE FORECAST...WITH
GENERALLY UNSETTLED WEATHER WITH LOW POPS MOST DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 86 65 86 66 89 / 50 20 10 10 20
KNOXVILLE AIRPORT, TN 83 62 84 64 88 / 50 20 10 10 20
OAK RIDGE, TN 82 62 85 64 88 / 50 20 10 10 20
TRI CITIES AIRPORT, TN 79 57 82 61 85 / 50 20 10 10 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
HW/MJB
Hazardous weather outlook, Jun 1, 4:30 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT SUN JUN 1 2008
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-021000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT SUN JUN 1 2008 /430 AM CDT SUN JUN 1 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A FRONTAL SYSTEM APPROCHING THE SOUTHERN APPALCHIAN REGION WILL
PRODUCE SCATTERED THUNDERSTORMS OVER THE AREA. SOME OF THE STORMS
COULD BE QUIET STRONG OR SEVERE. THE MAIN THREAT AT THIS TIME
APPEARS TO BE LARGE HAIL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEED TODAY.
In the hours before
Special weather statement, Jun 1, 3:37 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 AM EDT SUN JUN 1 2008
TNZ081>085-098>100-010930-
BLEDSOE-BRADLEY-HAMILTON-MARION-MCMINN-MEIGS-RHEA-SEQUATCHIE-
437 AM EDT SUN JUN 1 2008
...STRONG THUNDERSTORMS WILL BE AFFECTING BLEDSOE...BRADLEY...
HAMILTON...MARION...MCMINN...MEIGS...RHEA AND SEQUATCHIE COUNTIES...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
CROSSVILLE TO 6 MILES NORTHWEST OF JASPER...MOVING SOUTHEAST AT 35
MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
SUNDAY MORNING/900 AM CDT SUNDAY MORNING/ FOR CENTRAL TENNESSEE.
HW
Special weather statement, Jun 1, 4:25 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
525 AM EDT SUN JUN 1 2008
TNZ081>085-098>101-011030-
BLEDSOE-BRADLEY-HAMILTON-MARION-MCMINN-MEIGS-RHEA-SEQUATCHIE-WEST
POLK-
525 AM EDT SUN JUN 1 2008
...STRONG THUNDERSTORMS WILL BE AFFECTING BLEDSOE...BRADLEY...
HAMILTON...MARION...MCMINN...MEIGS...POLK...RHEA AND SEQUATCHIE
COUNTIES...
AT 524 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
SPRING CITY TO TRENTON...MOVING SOUTHEAST AT 28 MPH. OTHER STORMS
ARE CONTINUING IN MARION SEQUATCHIE AND BLEDSOE COUNTIES.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
SUNDAY MORNING/900 AM CDT SUNDAY MORNING/ FOR CENTRAL TENNESSEE.
HW
Special weather statement, Jun 1, 4:45 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 AM EDT SUN JUN 1 2008
NCZ060-061-TNZ068-071-072-085>087-100>102-011100-
BLOUNT SMOKY MOUNTAINS-BRADLEY-CHEROKEE-CLAY-EAST
POLK-LOUDON-MCMINN-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE-WEST
POLK-
545 AM EDT SUN JUN 1 2008
...STRONG THUNDERSTORMS WILL BE AFFECTING BLOUNT...BRADLEY...
CHEROKEE...CLAY...LOUDON...MCMINN...MONROE AND POLK COUNTIES...
AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOUDON TO
CHARLESTON...MOVING SOUTHEAST AT 36 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
SUNDAY MORNING FOR CENTRAL TENNESSEE.
HW
Special weather statement, Jun 1, 4:47 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
547 AM EDT SUN JUN 1 2008
NCZ060-TNZ068-071-072-084>087-099>102-011100-
BLOUNT SMOKY MOUNTAINS-BRADLEY-CHEROKEE-EAST
POLK-HAMILTON-LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-NW
BLOUNT-SOUTHEAST MONROE-WEST POLK-
547 AM EDT SUN JUN 1 2008
...STRONG THUNDERSTORMS WILL BE AFFECTING BLOUNT...BRADLEY...
CHEROKEE...HAMILTON...LOUDON...MCMINN...MEIGS...MONROE AND POLK
COUNTIES...
AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
LOUDON TO 6 MILES NORTHEAST OF INDIAN SPRINGS...MOVING SOUTHEAST AT
36 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
SUNDAY MORNING FOR CENTRAL TENNESSEE.
HW
Thunderstorm Wind, Bradley
- When
- June 1, 4:55 AM EST to 5:00 AM EST
- Where
- Bradley County, 0.89 mi NE of Cleveland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.180, -84.870
Law Enforcement reported numerous trees and large limbs downed by thunderstorm winds countywide.
Thunderstorm Wind, McMinn
- When
- June 1, 4:58 AM EST to 5:05 AM EST
- Where
- McMinn County, Athens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.450, -84.600
Law enforcement reported a few trees downed by thunderstorm winds countywide.
Thunderstorm Wind, Polk
- When
- June 1, 5:05 AM EST to 5:10 AM EST
- Where
- Polk County, 1.13 mi E of Benton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.180, -84.650
Law enforcement reported several trees and powerlines downed by thunderstorm winds countywide.
Thunderstorm Wind, Marion
- When
- June 1, 8:49 AM CST to 8:55 AM CST
- Where
- Marion County, 0.69 mi S of Jasper
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.070, -85.630
Law enforcement reported several trees downed by thunderstorm winds in and around Jasper.
Thunderstorm Wind, Scott
- When
- June 1, 4:10 PM EST to 4:15 PM EST
- Where
- Scott County, 0.89 mi SW of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 36.410, -84.490
The Plateau Electric Company reported a few trees and powerlines downed by thunderstorm winds countywide.
Thunderstorm Wind, Scott
- When
- June 1, 4:40 PM EST to 4:45 PM EST
- Where
- Scott County, 0.89 mi SW of Huntsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Utility Company
- Coordinates
- 36.410, -84.490
The Plateau Electric Company reported several trees and powerlines downed by thunderstorm winds countywide.
Thunderstorm Wind, Campbell
- When
- June 1, 4:50 PM EST to 4:55 PM EST
- Where
- Campbell County, 0.56 mi W of Fordtown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Utility Company
- Coordinates
- 36.370, -84.130
La Follette Utilities reported several trees and powerlines downed by thunderstorm winds countywide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 1, 20082 deaths · 1 event
- Flooding in Iowa, June 1 to 30, 2008$1.1 billion · 21 events
- Flooding in Iowa, June 1 to 25, 2008$310 million · 14 events
- Flooding in Indiana, June 1 to 20, 2008$130 million · 4 events
- Hail and Damaging Winds in Arkansas, June 1, 2008$3.9 million · 65 kt wind · 55 events
- Flash Flooding and Hail in Oklahoma, June 1, 2008$307,000 · 2.75 in hail · 59 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$885,000 · 1.5 in hail · 31 events
- Flash Flooding and Flooding in Iowa, June 1 to 3, 2008$582,000 · 1.25 in hail · 35 events
- Heat and Drought in Texas, June 1 to 20, 2008$900,000 · 24 events
- Flooding in Nebraska, June 1 to 21, 2008$400,000 · 8 events
- Flash Flooding and Hail in Arkansas, June 1, 20081 injured · $93,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$121,000 · 50 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102250, 102251, 102253, 102254, 102256, 102257, 102258.